Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On medications for blood pressure. Have chronic cough. Side effect of medicine?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
I am on 3 medications for blood pressure. Mycardis, Verapamil and Hydrochlorothiazide. I have a chronic cough that sounds like a smoker's cough but I don't smoke. Could one of these meds be causing my problem?
Posted Thu, 9 May 2013 in Medicines and Side Effects
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. As you mentioned it is one of the side effects of Mycardis. All the medication from this class can cause such a problem. These are very good medications and can protect your heart and kidneys. With regard to this point you may tell your doctor about this and he may decrease the dose to do something to mange this issue instead of discontinuing the medication. In many cases the cough may decrease after passage of time. I wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: On medications for blood pressure. Have chronic cough. Side effect of medicine? 3 days later
My doctor did decrease my micardis last year as it was causing my heart rate to be in the 40's. I visited him again recently and my BP has increased, I monitor it reguarly, and so he has put me back on the regular dose of one cap daily. Is there anything else I could take instead? I imagine the answer will be ask my doctor but that is useless as he knows about the cough already.
 
 
Answered by Dr. Payman Hajiazim 3 hours later
Hi there, since it could be a side effect which may not be seen with other medications with similar action, you may take some medications from the class of angiotensin-converting enzyme inhibitors like captopril or enalapril after talking with you doctor about. I wish you a good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor